MAUDE Adverse Event Report: CORDIS CASHEL POWERFLEX EXTREME 8X6 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL POWERFLEX EXTREME 8X6 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4158060S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of an 8mmx6mm 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter (bc) had a contrast leaked from the top when using inside the patient.Therefore, the product was removed intact (in one piece) from the patient and the procedure was completed using another cordis device.There was no reported patient injury.The device was stored and handled as per the instruction for use (ifu).There was no damage noted to the packaging of the device prior to use.The device was prepped according to the ifu.The device was prepped normally (i.E.Maintain negative pressure).The intended procedure/target lesion was fistula.The lesion was not calcified and there was no vessel tortuosity.The device was not used for a chronic total occlusion (total occlusion >3 months).There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The maximum inflation pressure was nominal.The balloon did not seem to ¿stick¿ to a stent.The device will not be returned for evaluation as it was discarded by the site.Additional procedural details were requested but are unknown.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g4, g7, h2, h3 and h6 have been updated accordingly.The balloon of an 8mm x 6mm x 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter (bc) had a contrast leak from the top when using inside the patient.The product was removed intact (in one piece) from the patient and the procedure was completed using another cordis device.There was no reported patient injury.The intended procedure/target lesion was a fistula.The lesion was not calcified and there was no vessel tortuosity.The device was not used for a chronic total occlusion (total occlusion >3 months).The device was stored and handled as per the instruction for use (ifu).There was no damage noted to the packaging of the device prior to use.The device was prepped normally (i.E.Maintain negative pressure) according to the ifu.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The maximum inflation pressure was nominal.The balloon did not seem to ¿stick¿ to a stent.Additional procedural details were requested but are unknown.The device was not returned for evaluation as it was discarded by the site.A product history record (phr) review of lot 82174990 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Arteriovenous fistulas are often scarred and fibrous in nature and are therefore often resistant to balloon expansion increasing the likelihood of damage to the balloon.However, without return of the device for analysis it is difficult to draw a clinical conclusion between the device and the reported event.According to the instructions for use, which is not intended as a mitigation of risk, ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Consider the use of systemic heparinization.Flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.Carefully advance the catheter through a sheath or through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX EXTREME 8X6 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key9484809
Report Number9616099-2019-03408
Device Sequence Number19866129
Product Code LIT
UDI-Device Identifier20705032001974
UDI-Public20705032001974
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number4158060S
Device Catalogue Number4158060S
Device Lot Number82174990
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer12/20/2019
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1